Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I take Nomestrol to start periods?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Tue, 12 Aug 2014 in Pregnancy
Question: trying to conceive but taking depo shot for about 2 years and nopw after 6 mths of not taking the shot havent seen my period. Can a take a shot of Nomestrol to jump start my period

doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Seek fertility consultant nomestrol wont suffice

Detailed Answer:
Thank you for asking
Progestin; inhibits secretion of gonadotropins from pituitary gland, prevents follicular maturation and ovulation, and stimulates growth of mammary tissue.
The half life of depo is 50 days and you have used it for two years. Upto one year average the odds of fertility are low because all the hormonal imbalances and ovulation immaturity periods take time to get regular and are with out egg for a few cycles.
Hang in there .It will take time to get pregnant. Nomestrol is a combined oral contraceptive and we recommend them for irregular periods and can be used but i want you not to use it with out speaking to you fertility consultant. Get in touch yiu might be be needing more than just OCP. Ovulation induction and depo induced weight gains might need to be get rid of in order to conceive.
Seek a fertility consultant and let them have you conceive.yiubhave waited for six months. Wait for a few more.periods will start themselves the moment hormones get back to normal which in average takes from 7 to 12 months.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 9 minutes later
My OBGYN recommended one shot of Nomestrol to jump start my menstraul cycle should I take it just to see if the process of ovulation can start it has been 5 mths now that I have been with my depo shot
doctor
Answered by Dr. Shafi Ullah Khan 8 hours later
Brief Answer:
Go for nomestrol add clomiphene

Detailed Answer:
Thank You For Asking
As i said already nomestrol is used to get periods regular and can be used and the only reason I didn't recommend it because I wanted you to discuss it with you obgyn and that had been done so go for it.
I suggest add some ovulation induction agents like clomiphene citrate so that odds of fertility increase.
good luck and keep trying and hope for the best.
Regards.
Khan.
close the discussion please.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Irregular periods

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...

doctor1 MD

Hi doctor. I have started getting irregular periods . Basically had a baby 8 months ago and i am not breastfeeding . Cycle was normal 28 day for 2 months then it was every 24-25 days past 2 months its been abit different. Last cycle i got them on...

doctor1 MD

I have diabetes cholesterol and digestive problems my ovaries are bulky and I get it irregular periods . I am unmarried. the main health issue is like my urine is passing very slowly and urologist doctor has advised me for cystscopy as I have...

doctor1 MD

I am really worried for I have been spotting since Oct.31, 2012. I am 20 years old who have irregular menstrual cycle. I had my last menstruation last Sept.10,2012. Had unprotected sex on Oct.12 but is sure that my boyfriend did not ejaculate inside me(But just to be sure, I had a pregnancy test last Nov.9 and it was negative). On Oct.21, I was prescribed to take Clarithromycin(an antibiotic) for 10 days due to a throat infection and on my last day of medication(Oct.31), I started having brown spotting. I do not know if the antibiotic caused this or what. It is exactly 16 days since I was spotting. I ve seen cervical mucus discharge twice, one is clear with few red in it (I think it is blood), the other is reddish. I am not experiencing any pain in my body. The spotting has no odor. I am not taking any birth control pills. These are all the info I can think of. Is my spotting normal? I am afraid I might have a disease or what. Please do reply.

doctor1 MD

Hi I was taking contraceptive pills for 2 years and I stoped it in march. Since then I got very irregular periods. Days between my last 2 periods was 45 days. I supposed to get my period on 17th of this month. But I have nt got my periods yet. And I m also feeling a little pain in my lower stomach from 2 days and also lower stomach feels a little heavy. What it could be? M I pregnant??

doctor1 MD

Hi, I am a 31 year old female with three children. My youngest is 21 months. Over the past 9 months or so I have had very irregular menstration. My normal cycle has always been 28 days with bleeding of 7 days. I had always been regular and never had any fertility problems. I don t take birth control and haven t since 2006. Over the last 9 months I began to bleed a week early and for about 9 days. Then it increased to 11 days and then when it finally reached 14 days I made a doctor appointment. My mother and brother both have hypothyroidism and I have always had high cholesterol that even with diet and medication seldom lowers. I am 5 ft 4.5 and weigh 148 lbs. I noticed about 6 months ago my hair had extremely thinned (very drastic) and has been breaking off. I assumed it was my hair dresser s fault - maybe using cheap products. I haven t gone through anything stressful or major changes that I feel would change my menstration. When the bleeding starts its large bright red drops of blood rather than a slow pink spotting as a general warning (how it used to be). The doctor said I had no cysts or thyroid problems and he prescribed medroxyprogesterone . He told me to take it 7 days before my bleeding starts - for 3 months. Well, I have done this and nothing changed. The first 2 months it seemed to work and I was very regular, then it went back to being abnormal. It was hard to take it 7 days prior to bleeding because I would start on irregular days (way early). I have taken it for 4 months now and I just started bleeding a week early today. I m frustrated about this bleeding but I am worried something could be wrong with me. It just doesn t seem right. He had told me not to worry that everything was fine, and that more than anything this was just an annoying issue for me rather than a concern. I want to get a second opinion. Is this something to be worried about?

doctor1 MD

Hi, Im a 33yr old Indian woman, recently married. My husband and I decided on birth control pills instead of condoms so i went on the pill a month before the wedding. However the pill caused me considerable mood swings and overall uneasy feelings and i stopped after finishing the first file. Since then my period has become even more erratic than before. Its been 8months since i quit the pill and my periods have not normalized yet. I used to get 4-5 days of period with normal to heavy flow and some blood clots. Now on certain months i get heavy flow or very light flow, duration has also gone haywire...sometimes 3 days or sometimes 7. I ve also noticed blackish dry clots before the onset of my periods now which i never saw before. This month s menstruation is truly baffling me. I was due to stsrt on the 3rd week but i started spotting from the 9th of this month and my period is still on! Flow is very light to medium and has been on for past 9days! I think i should also mention that since i gave up the pill, we are not using any type of birth control. Although i m not ready to be pregnant, my husband insists on going skin to skin :-/ Its been a stressful time for me adjusting to the whole marriage setup and I ve fallen ill a number of times (usually im of pretty robust health) with colds, sore throats, stomach flus. And on top of that my periods have been giving me added tension . Please advice!